MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 30 october 2018.Lot 185333: (b)(4) items manufactured and released on 13 july 2018.Expiration date: 2023-07-04.No anomalies found related to the semifinished component mat24506, (b)(4) pieces manufactured and 4 events on this lot.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager on the provided picture: the reason of breakage of the femoral impactor could be un excessive force applied through the handle during the instrument tightening.In this situation the two lateral harms could have been over stressed reducing resistance during impactions.Despite the femoral impactor/extractor is provide with a mechanical stop to avoid excessive force during tightening, the position of this stop is not optimized to completely eliminate the risk of breakage.
 
Event or Problem Description
During surgery the femoral impactor chipped while tightening the trial plastic femur.The surgeon used conventional instrumentation to complete the surgery.No fragments fell into the patient and no significant delay was reported.The instrument was thrown away.The surgery was completed successfully.

Brand Name
GMK SPHERE GENERAL MIS SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8023974
Report Number3005180920-2018-00839
Device Sequence Number1464564
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Catalogue Number11.01002
Device Lot Number185333
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;